# SDR ARWAA0010719

- Difficulty date: July 24, 2001
- Submitted: August 2, 2001
- Operation: Air carrier
- Aircraft: N661AV
- Make and model: Doug DC-8-63F
- Aircraft serial: 45969
- Aircraft time: 83,135 hours, 27,129 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pin
- Part number: 4771392501
- Condition: Broken
- Location: Lt Mlg
- Part time: 1,007 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON DEPART FROM (SYCJ) LG WAS RETRACTED AND BOTH GEAR AND DOOR UNSAFE LTS ILLUMINATED. ABNORMAL PROCEDURES FOLLOWED. ON GEAR EXTENSION, A LOUD NOISE WAS HEARD FOLLOWED BY THREE GREEN LIGHTS. PROCEEDED TO DESTINATION ((SMJP) WITH GEAR SELECTED DOWN.  ON POST FLIGHT FOUND RETRACT CYL ON LT MLG. DETACHED FROM UPPER MAIN STRUT CYLINDER.  BOSS IS MISSING ON GEAR CYL, AND RETRACT CYL IS HANGING FROM UPPER SWIVEL.INSPECTION OF LT MAIN LANDING GEAR AREA FOUND BROKEN GEAR ACTUATOR RETRACT PIN.  REMOVED DAMAGE PIN AND INSTALLED NEW PIN.  ALL WORK ACCOMPLISHED IAW MFG RECOMMENDATIONS.  WHILE ON JACKS, COMPLETED GEAR FUNCTIONAL TEST OF GEAR AND INDICATIONS SYSTEMS.
